Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 97, NWS Austin/San Antonio, TX

August 21, 2025Uvalde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 21, 2025, 11:48 AM CDT for Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2025, 11:48 AM CDT (16:48 UTC)
Expired
Aug 21, 2025, 3:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 84 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 4.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

470 
WGUS54 KEWX 211648
FFWEWX
TXC463-212000-
/O.NEW.KEWX.FF.W.0097.250821T1648Z-250821T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1148 AM CDT Thu Aug 21 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Northeastern Uvalde County in south central Texas...

* Until 300 PM CDT.

* At 1148 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 3 inches of rain have fallen. Additional rainfall amounts of 
  1 to 2 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Utopia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2963 9955 2963 9951 2963 9949 2963 9942
      2963 9941 2950 9941 2949 9941 2944 9941
      2949 9962

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
2 follow-up statements
704 
WGUS74 KEWX 211748
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1248 PM CDT Thu Aug 21 2025

TXC463-212000-
/O.CON.KEWX.FF.W.0097.000000T0000Z-250821T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Uvalde TX-
1248 PM CDT Thu Aug 21 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS 
AFTERNOON FOR NORTHEASTERN UVALDE COUNTY...

At 1248 PM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 2 
and 3 inches of rain have fallen. Additional rainfall amounts up to 
1 inch are possible in the warned area. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Utopia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2963 9955 2963 9951 2963 9949 2963 9942
      2963 9941 2950 9941 2949 9941 2944 9941
      2949 9962

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MM
281 
WGUS74 KEWX 211956
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
256 PM CDT Thu Aug 21 2025

TXC463-212006-
/O.EXP.KEWX.FF.W.0097.000000T0000Z-250821T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Uvalde TX-
256 PM CDT Thu Aug 21 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM CDT THIS AFTERNOON FOR 
NORTHEASTERN UVALDE COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 2963 9955 2963 9951 2963 9949 2963 9942
      2963 9941 2950 9941 2949 9941 2944 9941
      2949 9962

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 9:29 AM CDT, 2 hours 19 minutes earlier. Its key messages:

  • Chances of showers and thunderstorms through next week
  • Locally heavy rains that may cause minor flooding, as well as gusty winds are possible through Friday
Area forecast discussion, Aug 21, 9:29 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
929 AM CDT Thu Aug 21 2025

.UPDATE...
The shear axis mentioned below in the short term discussion is
moving across the southern Edwards Plateau and the northern
portion of the Rio Grande. A moist mid to upper level column
with precipitable water values over 2 inches are reacting in a
form of moderate to heavy rain over parts of the southern
Edwards Plateau and Rio Grande. MRMS rainfall amounts range from
1 to 3 inches the past three hours with additional 1 to 2
inches possible. Several Flood Advisories have been issued this
morning due to the possibility of localized flooding. Also,
moderate to heavy rain and slow moving storms are affecting the
northwest and central portions of Kerr County. With these
amounts of rainfall amounts affecting these areas, the Guadalupe
River at Hunt is forecast to reach minor stage this afternoon
(around 3 PM CDT) and peak around 7 PM CDT.

Latest hires model data bring the bulk of the heavy rain across
the Rio Grande and along and east and south of Interstate 35
and 37 late this morning into the afternoon. Will keep closely
monitoring radar trends and updating the short term forecast as
needed.

&&

.KEY MESSAGES...

- Chances of showers and thunderstorms through next week

- Locally heavy rains that may cause minor flooding, as well as
  gusty winds are possible through Friday

&&

.SHORT TERM (THROUGH SATURDAY)...
The Subtropical Ridge remains centered over the Four Corners region
with a mid level shear axis nearly overhead or just southeast of our
area. Satellite imagery shows a slug of increased moisture with PWs
around 2+ inches associated with a mid level impulse moving south
into our area. A few showers and thunderstorms may develop over the
Hill Country and Edwards Plateau early this morning, then scattered
showers and thunderstorms over most areas are expected mainly during
the daytime hours as the impulse, shear axis, residual surface
boundaries, and moist airmass remain over our area. Locally heavy
rainfall that may cause minor flooding is possible due to high PWs
(150% of August averages) making for efficient rainfall processes
and a potential for slow moving or training rain cells. Wind gusts
to 50 mph are possible due to a moderately unstable airmass. Expect
mainly isolated coverage at night with loss of heating. Daytime
temperatures will be below mid August averages due to the clouds and
rain.

&&

.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
The Ridge builds over our area later this weekend into early next
week with the impulse, shear axis, and moist airmass shifting south
of our area. Showers and thunderstorms become isolated during the
afternoon to correspond with peak heating. A cold front may drop
south into our area during the middle of next week leading to
an increase in chances of showers and thunderstorms. Due to more
sunshine, daytime temperatures warm to near late August averages
by early next week, then as clouds and rain increase drop to
below average middle of next week.

&&

.AVIATION (14Z THURSDAY THROUGH FRIDAY)...
VFR conditions generally prevail through the TAF period with the
exception of any reductions in convective activity. Numerous
SHRAs and scattered TSRAs ongoing early this morning near and
north of a DRT-ECU line, and moving south. Isolated SHRA
activity ongoing northeast of AUS, also moving south. Scattered
TSRA development is expected in the afternoon near and southeast
of a DRT-SAT-AUS line. Due to lower confidence in exact
placement of storms, and how morning activity evolves, PROB30
TSRA confidence is indicated in the TAFs in the afternoon. Some
wind gusts in excess of 30KT are possible in and near TSRA
activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  93  74  96 /  30  40  20  20
Austin Bergstrom Intl Airport  74  93  73  95 /  30  40  20  30
New Braunfels Muni Airport     73  94  72  95 /  30  60  30  30
Burnet Muni Airport            72  91  71  93 /  20  40  10  20
Del Rio Intl Airport           76  96  76  97 /  20  40  20  30
Georgetown Muni Airport        74  93  73  95 /  30  40  10  20
Hondo Muni Airport             72  93  72  94 /  30  60  20  30
San Marcos Muni Airport        73  93  71  95 /  30  60  20  30
La Grange - Fayette Regional   74  91  73  93 /  40  60  20  30
San Antonio Intl Airport       76  93  75  94 /  30  60  30  30
Stinson Muni Airport           76  95  76  95 /  30  60  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...17
Long-Term...17
Aviation...27

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 4:13 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Aug 21, 5:32 AM CDTAreal Flood AdvisoryEWXEdwards, Val Verde3 hr
Aug 21, 5:58 AM CDTAreal Flood AdvisoryEWXEdwards3 hr
Aug 21, 7:58 AM CDTAreal Flood AdvisoryEWXEdwards, Kerr3 hr
Aug 21, 8:31 AM CDTAreal Flood AdvisoryEWXEdwards, Real3 hr
Aug 21, 8:36 AM CDTRiver Flood WarningEWXKerr8 hr
Aug 21, 9:20 AM CDTAreal Flood AdvisoryEWXKerr3 hr
Aug 21, 10:06 AM CDTAreal Flood AdvisoryEWXBandera, Real3 hr
Aug 21, 10:53 AM CDTAreal Flood AdvisoryEWXMedina, Uvalde3 hr
Aug 21, 3:07 PM CDTFlash Flood Warning Considerable damage threatEWXWilson2 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.